How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask khagihara Your Own Question
khagihara, OB/GYN (Doctor)
Category: OB GYN
Satisfied Customers: 6410
Experience:  Trained in OB & GYN for many years.
Type Your OB GYN Question Here...
khagihara is online now
A new question is answered every 9 seconds

can high blood pressure cause problems with menstrual cycl

Resolved Question:

can high blood pressure cause problems with menstrual cycle
Submitted: 4 years ago.
Category: OB GYN
Expert:  khagihara replied 4 years ago.
High blood pressure doesn't cause problem. Instead diseases causing menstrual problem (no periods) such as polycystic ovary syndrome, Cushing's syndrome cause high blood pressure.
What is your menstrual problem?
Customer: replied 4 years ago.
since being told i suffer from high blood pressure and being put on ramipril witch was 3 months ago i missed two months of peroids but started on christmas day but very light and only loosing a small amount of blood each day,my cycles used to last 2 days but this seems like it is different as blood flow is alot slower,and sometimes no blood at all.
Expert:  khagihara replied 4 years ago.
I will ask you some questions to understand your condition.

How tall are you? How much do you weigh? Any weight change? If so, over what period of time?
Have you had a pelvic exam and ultrasound lately?
Do you have problem adjusting to cold or hot temperature? Do you feel you are always tired? Dry skin? Fragile nails? Tremor? Loss of outer eyebrows? Hair loss? Bowel problem? Sleep problem? Palpitations? Voice change? Nervousness? Muscle pain? Joint pain? Muscle weakness?
Do you have excessive facial or body hair? Do you have thinning hair on the skull? Do you have acne increased? Have you had irregular periods?
Do you feel you are always thirsty and drink a lot of liquid? Do you go to the bathroom frequently? Do you wake up to urinate more than once at night? Is your appetite increased? Do you crave sweets?
Are you currently sexually active? If so, what contraceptive do you use? When was the first day of your past period? Did you have pregnancy tests? If so, when did you take the last test?
Abnormal vaginal discharge?
Nipple discharge? Vision change? Headaches? Loss of libido?
Did you start strenuous exercise?
Do you have excessive stress at home or work?
Do you have hot flashes, night sweats, vaginal dryness, mood swings, loss of libido?
Do you have any other symptoms associated with your problem?
Are you aware of anything which might have brought this on?
Do you have any medical problems?
Any surgeries?
Are you taking any medications including over-the-counter pills and herbs?
Any family medical history?
Customer: replied 4 years ago.

height 5`3inches

weight 14stone 4lb was 15 stone7lb but been dieting for 3months so loss has been gradual.

no pelvic exam or ultrasound scan.

i do have sleep problems waking several times during the night to go to the bathroom.

back pain is always there.

no excessive facial or body hair.

periods has always been regular between 28-32 days apart.

not currently sexually active.

no stress at homeand no excessive sweeting.

medical problems are asthma,and high blood pressure,no surgeries.

medications are inhalers which i have been on for over 10 years,ramipril 10g forlast 2 months and co-codamol for the pain in my family history.

Expert:  khagihara replied 4 years ago.
Ramipril doesn't cause irregular periods. You could have ovarian cysts. You should also have a blood test to rule out other possibilities such as high prolactin, thyroid problem, an adrenal tumor, Cushing's syndrome . You should see a gyn to have a blood test (TSH, prolactin, LH, FSH, testosterone, DHEAS, blood glucose, dexamethasone suppression test), a pelvic exam, and an ultrasound.
Any questions?
khagihara and other OB GYN Specialists are ready to help you